U.S. doctors online nowAsk doctors free
CA
A 55-year-old male asked:

Recovered from first time peri-anal abscess after third remicade (infliximab) infusion for uc. seems like a side effect of remicade (infliximab). should i stop remicade (infliximab)?

2 doctor answers3 doctors weighed in
Dr. Thomas Namey
Rheumatology 49 years experience
No!: Consider adding ciprofloxin/metronidazole to your regimen. But, if this does not work, ask for humira (adalimumab). It is gone in two weeks vs two months, as for remicade!
Dr. Addagada Rao
General Surgery 57 years experience
Active infection Yes: Speak to your doctor, inflixmab ( Remicade (infliximab) ) is a monoclonal antibody , decreases your ability to fight infection , in presence of infection use of drug is a contraindication . Your doctor will not administer the medication.
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.